MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 36IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 36IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-36-056
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient received hip-tep left side on (b)(6) 2018.After initial surgery the patient suffered stabbing pain during bending, kneeling, lifting loads and standing.Revision on (b)(6) 2021 with change of stem, hip-head and pe inlay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.This device was manufactured on 15-jun-2017.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot
=
> 1) quantity manufactured: (b)(4).2) date of manufacture: 15-jun-2017.3) any anomalies or deviations identified in dhr: 2 parts scrapped at the machine and laser mark step.4) expiry date: 31-may-2022.5) ifu reference: 090200701.
 
Event or Problem Description
Additional information received indicated that the correct affected side was the right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device was not returned.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.It is not possible to confirm a depuy's product failure as well as a relation between the adverse event and the reported product.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 15-jun-2017.3) any anomalies or deviations identified in dhr: 2 parts scrapped at the machine and laser mark step.4) expiry date: 31-may-2022.5) ifu reference: 090200701.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Litigation record received and patient alleges discomfort, pain during standing and walking and prolonged sitting, the stem does not grow at the non-coated sites, and limited mobility, suffering, physical and psychological impairment.Medical records received indicated that on (b)(6) 2018, patient received a right total hip replacement to address medial caudal advanced coxarthrosis via minimally invasive approach, with cementless depuy implants as follows: pinnacle® porocoat® acetabular shell 100 series, 56 mm od; ref 1217-01-056; lot 8631590; sterile r2027-0831, apex tm hole eliminator-ps; ref 1246-03-000; lot d17110245; 2027-10-31, pinnacle® marathon® polyethylene acetabular liner neutral, 36 mm id 56 mm od; sterile gp 2022-05-31, ref 1219-36-056; lot 8527973, tri-lock® sps femoral stem 12/14 taper, tri-lock® bps w/gription tm, size 4, hi 103 mm; ref 1012-14-040; lot h47275; sterile r 2027-01-31 biolox® delta ceramic femoral head; ref 1365- 36-310: lot 8659760 there were no complications reported.Immediately after the surgery, the patient experienced stabbing pain in the right thigh to the right knee, occurring primarily during bending, kneeling, standing, and when walking a distance over 500 meters.Patient experienced groin pain when lifting heavy objects.Conservative therapy brought no improvement, in particular with regard to the pain.On (b)(6) 2021, patient was revised with removal of all components except the acetabular cup.The stem and head were replaced with competitor devices, while another depuy marathon neutral, 36 mm id 56 mm od liner was implanted in the retained pinnacle marathon cup.Attorneys allege that the tri-lock femoral stem did not adequately osseointegrate in the "non-coated" areas of the stem (distal portion), and that it "wobbled".This is alleged to be the cause and source of the patient's pain.(b)(6) 2021 ct scan of the right hip revealed no evidence of loosening, nor indications of granulomas or polyethylene wear.(b)(6) 2021 x-rays showed a firm fit, with ingrowth in all gruen zones with regard to the proximal coated stem.There was evidence in gruen zones 3 and 4 of cortical bone hypertrophy and pedestal formation (typically seen in femoral stem thigh pain).(b)(6) 2021 x-rays showed no evidence of loosening or implant fracture.There was no evidence of periprosthetic bone fracture either, including no greater trochanter fracture.Acetabular cup inclination was 49°, unchanged from previous exams.(b)(6) 2021 hip revised to address shaft pain and peri-implant bone reaction.The stem was not loose, but required the use of hand and pneumatic chisels to extract.No product deficiencies were identified within the revision report.No reported complications.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary: the device was not returned.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.It is not possible to confirm a depuy's product failure as well as a relation between the adverse event and the reported product.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot: 1) quantity manufactured:(b)(4).2) date of manufacture: 15-jun-2017 3) any anomalies or deviations identified in dhr: 2 parts scrapped at the machine and laser mark step 4) expiry date: 31-may-2022 5) ifu reference: (b)(4) corrected: e2, e3 e3 initial reporter occupation: lawyer.

Brand Name
PINN MAR NEUT 36IDX56OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581
6107428552
MDR Report Key11952115
Report Number1818910-2021-12004
Device Sequence Number14575642
Product Code LPH
UDI-Device Identifier10603295014461
UDI-Public10603295014461
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K010171
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number1219-36-056
Device Catalogue Number121936056
Device Lot Number8527973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer08/16/2021
12/07/2021
03/15/2022
08/12/2022
10/10/2022
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date08/16/2021
12/13/2021
03/17/2022
08/29/2022
10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; DELTA CER HEAD 12/14 36MM +1.5; PINNACLE 100 ACET CUP 56MM; TRI-LOCK BPS SZ 4 HI OFFSET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale